Wyoming, 2015Hail in Wyoming, June 16, 2015
June 16, 2015 · NWS RIW · 5 events in 3 counties and zones
A stalled frontal boundary remained near the Continental Divide on Tuesday, June 16. Thunderstorms erupted during the early afternoon as an upper level disturbance passed over the area and combined with the moist, upslope flow north of the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary remained near the Continental Divide on Tuesday, June 16. Thunderstorms erupted during the early afternoon as an upper level disturbance passed over the area and combined with the moist, upslope flow north of the boundary. The favorable wind profile enabled one thunderstorm to become a supercell as it moved east-southeast across Hot Springs and northern Fremont counties. The storm produced large hail which damaged car windows in the Wind River Canyon south of Thermopolis. The same storm also spawned a funnel cloud near Lost Cabin. Another storm developed in Natrona County and also produced large hail southwest of Casper.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 16, 11:21 AM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 16, 11:21 AM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1221 PM MDT TUE JUN 16 2015
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
IMAGERY SHOWS FLAT FAST FLOW ACROSS THE WRN CONUS WITH AN EMBEDDED
SW CURRENTLY MOVING ACROSS CNTRL WY FROM WEST TO EAST. THIS
DISTURBANCE ALONG WITH GOOD OVERALL THERMODYNAMICS HAS CAUSED A FEW
STRONG TO SEVERE THUNDERSTORMS TO DEVELOP EARLIER THIS AFTERNOON AND
EVENING. THE SW IS CURRENTLY CAUSING A LARGE ARE OF SHOWERS WITH A
FEW EMBEDDED TSRA TO MOVE BRISKLY ACROSS CENTRAL WY EARLY THIS
MORNING. SFC STILL SHOWS A NEARLY STATIONARY FRONT THRU SWRN WY.
EARLIER...THE STRONGEST STORMS OF THE EVENING WERE TO BE FOUND
ON/NEAR THIS BOUNDARY WHERE IT CROSSED INTO ERN ID NEAR THE AFTON
AREA.
TODAY...CONTINUING STRONG FLOW ALOFT...ALONG WITH THE CONTINUING
PASSAGE OF THE LATTER HALF OF THE LOW AMPLITUDE UPR WAVE...WITH A
SPEEDY EMBEDDED SW...NOW LOCATED IN CNTRL ID...ALL MOVE OVR A SFC
FRONT AS IT PLUNGES FROM N TO S...E OF THE DIVIDE LATER IN THE
AFTERNOON. WEAK CYCLOGENESIS WILL THEN PROCEED OVR NERN CO...WITH
SOME BRIEF RETURN FLOW. RESIDUAL MOISTURE AND BETTER DAYTIME HEATING
WILL ALLOW ML CAPE TO INCREASE ABOVE 1500 J/KG AGAIN SOUTH OF THE
NEW FRONT...800 TO 1200 J/KG NORTH OF THE FRONT. FOR SB CAPE...ADD
1000 TO THE ML VALUES. MUCH OF THE WRN FA...IN ADDITION TO THE SOUTH
AND PORTIONS OF THE THE CNTRL FA WILL BE QUITE STABLE UP TO ALMOST
600MB...AND WITH RIDGING GOING ON OUT WEST...SHOWERS AND STORMS WILL
BE LIMITED IN THOSE AREAS. ALSO...THIS MORNING'S LARGE BLOB OF
SHOWERS AND EMBEDDED THUNDER WILL ALSO HELP STABILIZE SOME OF THIS
REGION TOO. HOWEVER...WHERE STORMS CAN INITIATE...MAINLY ON AN
ISOLATED TO WIDELY SCATTERED BASIS...ACROSS THE NRN HALF OF THE CWA
E OF THE DIVIDE...A COUPLE STRONG TO SEVERE STORMS WITH MARGINALLY
LARGE HAIL AND STRONG WINDS CAN BE EXPECTED IN THE AFTERNOON TO
EARLY EVE. ALSO...AS A FRONT MOVES THRU THE NRN AND CNTRL FA THIS
AFTERNOON...SOME CI SHOULD BE EXPECTED FROM SERN/ERN FREMONT
COUNTY...E INTO NATRONA COUNTY...IF CURRENT TIMING IS CORRECT. THIS
WOULD BE AN AREA OF ISOLATED BUT SOMEWHAT ENHANCED STRONG TO SEVERE
STORMS AS THEY ATTACH THEMSELVES TO OR CROSS THE SFC BOUNDARY/FRONT.
OVERALL...RATHER STRAIGHT HODOGRAPHS ARE STILL FORECAST FOR MOST OF
THE AREA...EXCEPT OVR THE FRONT...WITH MIXED MODE/SPLITTING STORMS
LIKELY. ANY ISOLATED SUPERCELL STRUCTURES NEAR/ALONG THE
FRONT...WHERE SHEAR WILL BE MAXIMIZED. A COUPLE OF TORNADOES WILL
AGAIN BE POSSIBLE IN THIS AREA... ESPECIALLY ALONG AND JUST NORTH OF
THE FRONT...BY LATE AFTERNOON/EARLY EVENING...IF CI CAN TAKE PLACE.
UPR RIDGING AND INCREASING STABILITY TONIGHT...WITH CLEARING THE FA
FAIRLY RAPIDLY AS SFC/MID LVL FRONT PUSHES FURTHER SE WITH MCS
RIDING ALONG THIS MID LVL BOUNDARY INTO WRN/SWRN NE.
WEDNESDAY THURSDAY WILL BE WARMER AND DRIER FOR THE MOST PART AND
SEEM VERY TAME COMPARED TO THE LAST FEW DAYS. MODEST UPR LVL RIDGING
AND WARMING WITH LITTLE CONVECTIVE FORCING OUTSIDE OF MOUNTAIN
CONVERGENCE AS THE DIRTY DYNAMIC PORTION OF THE RIDGE AND FASTER UPR
LVL FLOW MOVE NWD. MOST CI FOR THESE TWO DAYS WILL THEN TAKE PLACE
ACROSS THE HIGHER MOUNTAIN PEAKS OF THE NRN FA.
.LONG TERM...FRIDAY THROUGH TUESDAY
A COMPACT UPPER LOW NEAR VANCOUVER...BRITISH COLUMBIA FRIDAY WILL
SLIDE QUICKLY EASTWARD ALONG THE CANADIAN/U.S. BORDER REACHING
NORTHWEST MONTANA BY AROUND 12Z SATURDAY...AND THEN INTO NORTH
DAKOTA SATURDAY NIGHT. AHEAD OF THIS SYSTEM ON FRIDAY...A WEAK
FRONTAL BOUNDARY WILL BE ACROSS NORTHERN WYOMING AND WILL BE A
FOCUS FOR AFTERNOON AND EVENING CONVECTION. AS THIS SYSTEM SLIDES
TO THE NORTH OF THE FORECAST AREA SATURDAY...THE WEAK FRONTAL
BOUNDARY OVER NORTHERN WYOMING IS EXPECTED TO SLIDE FARTHER SOUTH
TO NEAR THE DIVIDE. CONVECTION WILL BE POSSIBLE ALONG AND
NORTHEAST OF THIS FRONTAL BOUNDARY. HOWEVER...A RELATIVELY DRY
WESTERLY...DOWNSLOPING FLOW WILL PROBABLY LIMIT CONVECTION TO THE
EXTREME NORTHEAST/EAST SECTIONS OF THE FORECAST AREA SATURDAY.
UPPER LEVEL RIDGING IS EXPECTED SUNDAY AND MONDAY WITH VERY WARM AND
DRY CONDITIONS. MODELS DO SHOW A SHORTWAVE TROUGH FLATTENING THE
RIDGE A BIT MONDAY...BUT THE CURRENT TRACK OF THIS SYSTEM WOULD KEEP
THE AREA HOT AND DRY.
A MORE ROBUST SHORTWAVE TROUGH COULD BEGIN TO IMPACT THE REGION NEXT
TUESDAY...AND WILL HAVE SOME SLIGHT MOUNTAIN POPS...BUT KEEP THE
LOWER ELEVATIONS DRY FOR NOW.
SEASONAL TO ABOVE AVERAGE TEMPERATURES ARE EXPECTED THROUGH THE
EXTENDED.
&&
.AVIATION.../18Z ISSUANCE/
SHOWERS AND THUNDERSTORMS WILL BE PRESENT TODAY...MAINLY ACROSS
THE NORTHERN AND CENTRAL TERMINALS. THIS INCLUDES TERMINALS NORTH
OF A LINE FROM KCPR-KLND-KJAC. KCOD HAS ALREADY SEEN A COUPLE
SHOWERS...WITH ADDITIONAL PERIODS OF VCSH/VCTS. COVERAGE WILL
INCREASE THROUGH THE AFTERNOON HOURS...WITH THE POTENTIAL FOR SOME
STRONG TO SEVERE STORM ACTIVITY. VERY STRONG WIND MAY ACCOMPANY
STORMS ACROSS THE NORTHERN TERMINALS...ALONG WITH LARGE HAIL AND
FREQUENT LIGHTNING. ADDITIONAL LOCATIONS MAY SEE SOME THUNDERSTORM
ACTIVITY...MAINLY KRKS. STORMS ARE NOT CURRENTLY ANTICIPATED TO BE
AS STRONG THERE. MOST ACTIVITY SHOULD WANE WITH LOSS OF
DAYLIGHT...WITH MOST ACTIVITY EXPECTED TO END AROUND 06Z. A
GENERALLY QUIET OVERNIGHT PERIOD IS THEN EXPECTED ACROSS THE AREA.
SOME VCFG MAY DEVELOP ACROSS AREAS RECEIVING RAINFALL TODAY. THIS
SITUATION WILL CONTINUE TO BE MONITORED. MOUNTAIN PASSES MAY BE
TURBULENT TODAY WITH NEARBY CONVECTION...WITH MOUNTAINS SEEING THE
POTENTIAL FOR SHOWERS LAST FURTHER INTO THE NIGHTTIME HOURS.
&&
.FIRE WEATHER...
FIRE DANGER WILL REMAIN RELATIVELY LOW THIS WEEK AS THE AREA REMAINS
IN GREEN-UP. HOWEVER...FEWER SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...ESPECIALLY ACROSS THE WEST AND SOUTH...WITH BETTER CHANCES
EAST OF THE DIVIDE. A FEW SEVERE STORMS WILL AGAIN BE POSSIBLE OVER
THE CENTRAL...NORTHERN...AND MORE PARTICULARLY...EASTERN FORECAST
AREA. A WARMING AND DRYING TREND WILL BEGIN WEDNESDAY...WITH
PRECIPITATION CHANCES ONLY FOUND ACROSS THE FAR NORTHERN DISPATCH
ZONES. BY THURSDAY...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO
THE MIDDLE TEEN ACROSS THE SOUTHERN ZONES...WITH SOUTHWEST WINDS
GUSTING TO AROUND 20 MPH AT TIMES...SOMEWHAT ENHANCING FIRE DANGER
IN THIS AREA.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002>011-
015>020-022.
&&
SHORT TERM...BRAUN
LONG TERM...WM
AVIATION...BRANHAM
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 16, 2:21 AM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
321 AM MDT TUE JUN 16 2015
WYZ001>020-022>030-171200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
321 AM MDT TUE JUN 16 2015
...FLASH FLOOD WATCH FOR NORTHERN AND CENTRAL WYOMING ALONG AND
EAST OF THE CONTINENTAL DIVIDE THROUGH 12 MIDNIGHT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN AND CENTRAL
WYOMING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE
POSSIBLE...ESPECIALLY OVER NATRONA COUNTY. SOME STRONGER STORMS
WILL CONTAIN VERY HEAVY RAIN WHICH WILL HAVE THE POTENTIAL TO
PRODUCE FLASH FLOODING.
HIGH WATER HAS BEEN OBSERVED IN THE BIGHORN RIVER NEAR
WORLAND...WIND RIVER NEAR RIVERTON...SOUTH FORK OF THE SHOSHONE
RIVER...AND THE GREEN RIVER NEAR LA BARGE. RIVERS ARE EXPECTED TO
CONTINUE TO GRADUALLY RECEDE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
WEDNESDAY AND THURSDAY...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS NORTHERN WYOMING.
FRIDAY AND SATURDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS
ALONG AND EAST OF THE DIVIDE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...RIVERS OUT OF THEIR
BANKS...OR NORMALLY DRY WASHES RUNNING WITH WATER. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT HEAVY RAIN...HAIL OF ANY SIZE...AND DAMAGING
WIND GUSTS. THANK YOU.
In the hours before
Special weather statement, Jun 16, 9:57 AM MST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1057 AM MDT TUE JUN 16 2015
WYZ001-161730-
YELLOWSTONE NATIONAL PARK-
1057 AM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TETON COUNTY UNTIL
1130 AM MDT...
AT 1056 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUNTAIN PAINT POT...WHICH IS NEAR OLD FAITHFUL...MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL...WINDS IN EXCESS OF 35 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRAIG PASS AROUND 1105 AM MDT.
SHOSHONE LAKE AROUND 1110 AM MDT.
GRANT VILLAGE AROUND 1125 AM MDT.
RIDDLE LAKE AROUND 1130 AM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE LODGE...LAKE
NORTHWESTERN CORPORATION POWER PLANT AND OLD FAITHFUL NORTHWESTERN
CORPORATION POWER PLANT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4463 11078 4459 11012 4455 11015 4456 11015
4455 11017 4454 11017 4453 11016 4417 11039
4447 11089
TIME...MOT...LOC 1656Z 294DEG 23KT 4452 11075
BRANHAMSpecial weather statement, Jun 16, 10:30 AM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1130 AM MDT TUE JUN 16 2015
WYZ002-003-161800-
CODY FOOTHILLS-ABSAROKA MOUNTAINS-
1130 AM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL NOON
MDT...
AT 1130 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WAPITI TO 7 MILES
SOUTHEAST OF EAGLE CREEK MEADOWS...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PARK
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...VALLEY ELEMENTARY
SCHOOL...DEER CREEK CAMPGROUND...GREEN CREEK INN AND RV PARK...COE
LODGE...WAPITI SCHOOL AND BUFFALO BILL STATE PARK.
#
LAT...LON 4442 10898 4417 10923 4405 10979 4429 11000
4447 10949
TIME...MOT...LOC 1730Z 281DEG 20KT 4444 10954 4432 10987
BRANHAMSpecial weather statement, Jun 16, 10:52 AM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1152 AM MDT TUE JUN 16 2015
WYZ001-002-161830-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
1152 AM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK AND NORTHEASTERN
TETON COUNTIES UNTIL 1230 PM MDT...
AT 1152 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SOUTHEAST ARM OF LAKE YELLOWSTONE...WHICH IS 13 MILES SOUTHEAST
OF LAKE...MOVING EAST AT 30 MPH.
HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SOUTHEAST ARM OF LAKE YELLOWSTONE AROUND 1155 AM MDT.
EAGLE CREEK MEADOWS AROUND 1220 PM MDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4437 10975 4406 11003 4408 11006 4413 11006
4413 11014 4431 11040 4448 11032
TIME...MOT...LOC 1752Z 290DEG 25KT 4438 11027
BRANHAMSpecial weather statement, Jun 16, 11:00 AM MST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1200 PM MDT TUE JUN 16 2015
WYZ004-006-161845-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
1200 PM MDT TUE JUN 16 2015
...SPECIAL WEATHER STATEMENT...
AT 1200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF OTTO...WHICH IS 20 MILES NORTHEAST OF MEETEETSE...
MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MANDERSON AROUND 1245 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIDWAY GOLF COURSE AND
BIG HORN COUNTY FAIRGROUNDS.
#
LAT...LON 4421 10863 4439 10857 4441 10790 4403 10801
TIME...MOT...LOC 1800Z 283DEG 26KT 4429 10850
BRANHAM
Special weather statement, Jun 16, 12:31 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT TUE JUN 16 2015
WYZ005-007-162015-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
131 PM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS COUNTY UNTIL
215 PM MDT...
AT 130 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF ANCHOR DAM...WHICH IS 26 MILES SOUTH OF MEETEETSE...
MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LEGEND ROCK STATE PETROGLYPH SITE AROUND 145 PM MDT.
HAMILTON DOME AROUND 150 PM MDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4379 10820 4352 10853 4365 10890 4367 10888
4368 10892 4371 10892 4372 10885 4380 10890
4378 10886 4381 10886 4382 10882 4384 10882
4384 10885 4386 10885 4386 10887 4391 10884
TIME...MOT...LOC 1930Z 307DEG 20KT 4378 10878
BAKERSpecial weather statement, Jun 16, 12:58 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
158 PM MDT TUE JUN 16 2015
WYZ006-008-009-162030-
SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN
MOUNTAINS WEST-
158 PM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHAKIE AND WEST
CENTRAL JOHNSON COUNTIES UNTIL 230 PM MDT...
AT 157 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TENSLEEP CANYON...WHICH IS NEAR TEN SLEEP...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DULLKNIFE RESERVOIR AROUND 220 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CANYON LODGE...LAKE
POINT CAMPGROUND...BOULDER PARK CAMPGROUND...WIGWAM FISH REARING
STATION...MEADOWLARK LODGE...LEIGH CREEK CAMPGROUND...TENSLEEP
CAMPGROUND...DEER HAVEN LODGE...BULL CREEK CAMPGROUND AND LOWER DOYLE
CREEK CAMPGROUND.
#
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTH CENTRAL WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL WYOMING.
LAT...LON 4402 10748 4419 10740 4414 10684 4376 10695
TIME...MOT...LOC 1957Z 289DEG 33KT 4408 10735
BRANHAM
Hail, Hot Springs
- When
- June 16, 1:00 PM MST to 1:01 PM MST
- Where
- Hot Springs County, 43.56 mi SW of Rairden
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.679, -108.432
Quarter sized hail fell near Missouri Flat Road west-northwest of Thermopolis.
Hail, Hot Springs
- When
- June 16, 1:22 PM MST to 1:26 PM MST
- Where
- Hot Springs County, 9.2 mi S of East Thermopolis
- Measured
- 2 in hail
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 43.517, -108.183
Two inch diameter hail fell in the Wind River Canyon knocking out windows in vehicles traveling State Highway 789.
Hail, Fremont
- When
- June 16, 2:11 PM MST to 2:13 PM MST
- Where
- Fremont County, 4.63 mi NNW of Lysite
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.335, -107.691
Hail up to the size of nickels was reported about five miles north of Lysite.
Funnel Cloud, Fremont
- When
- June 16, 2:23 PM MST
- Where
- Fremont County, 3.97 mi ESE of Lost Cabin
- Reported by
- Public
- Coordinates
- 43.253, -107.550
A funnel cloud was observed and photographed east of Lost Cabin.
Hail, Natrona
- When
- June 16, 3:24 PM MST to 3:28 PM MST
- Where
- Natrona County, 7.26 mi SSW of Bessemer Bend
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.674, -106.588
The Natrona County emergency manager reported hail up to the size of ping pong balls near the intersection of state highways 220 and 487.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 16 to 18, 20152 deaths · $942,000 · 21 events
- Flash Flooding and Flooding in Missouri, June 16 to 19, 2015$2.9 million · 101 events
- Heat in Pennsylvania, June 16, 20151 death · 1 event
- Flash Flood in Missouri, June 16, 20151 death · 1 event
- Tropical Storm and Storm Surge in Texas, June 16, 2015$1.3 million · 5 events
- Flash Flood and Flooding in Ohio, June 16 to 18, 2015$30,000 · 51 events
- Flash Flooding and Flooding in Texas, June 16 to 18, 2015$203,000 · 7 events
- Flash Flooding and Hail in Nebraska, June 16 to 17, 2015$56,000 · 1.75 in hail · 26 events
- Damaging Winds in Georgia, June 16 to 18, 2015$29,000 · 55 kt wind · 25 events
- Flash Flooding in Ohio, June 16, 2015$55,000 · 7 events
- Flash Flood and Damaging Wind in Arkansas, June 16 to 17, 2015$50,000 · 52 kt wind · 2 events
- Tropical Storm and Flash Flooding in Texas, June 16 to 17, 2015$1,000 · 52 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591458, 572617, 591465, 591470, 572619.